Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 84, NWS Mobile, AL

December 6, 2006Walton County, Florida

NWS Mobile, AL issued this red flag warning at Dec 6, 2006, 2:46 PM CST for Walton County, Florida. It took effect at Dec 7, 2006, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2006, 2:46 PM CST (20:46 UTC)
In effect from
Dec 7, 2006, 12:00 PM CST
Expired
Dec 7, 2006, 5:00 PM CST
In force
5 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 062046
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
246 PM CST WED DEC 6 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

.A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. A DOME OF COLD
HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE FRONT AND
USHER DRIER AIR INTO THE AREA. AFTERNOON RELATIVE HUMIDITIES WILL
DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE EACH
DAY THURSDAY THROUGH SATURDAY.

FLZ001>006-008-070500-
/O.NEW.KMOB.FW.W.0084.061207T1800Z-061207T2300Z/
/O.NEW.KMOB.FW.A.0069.061208T1500Z-061209T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
246 PM CST WED DEC 6 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST THURSDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
2 follow-up statements
000 
WWUS84 KMOB 071112
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CST THU DEC 7 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST TODAY ACROSS THE
WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY
BELOW 35 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH IN THE 
AFTERNOON...

...FIRE WEATHER WATCH IN EFFECT FRIDAY ACROSS THE WESTERN FLORIDA
PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35
PERCENT...

.A COLD FRONT WILL MOVE ACROSS THE REGION TODAY. A DOME OF COLD HIGH
PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE FRONT AND
USHER DRIER AIR INTO THE AREA.  AFTERNOON RELATIVE HUMIDITIES WILL
DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE EACH
DAY THURSDAY THROUGH SATURDAY. WINDS WILL BE GUSTY FROM THE NORTHWEST
THIS AFTERNOON AT 15 TO 25 MPH.  

FLZ001>006-008-072300-
/O.CON.KMOB.FW.W.0084.061207T1800Z-061207T2300Z/
/O.CON.KMOB.FW.A.0069.061208T1500Z-061209T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
512 AM CST THU DEC 7 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
FRIDAY MORNING THROUGH FRIDAY AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMOB 072127 CCA
RFWMOB

RED FLAG WARNING...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
327 PM CST THU DEC 7 2006

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 5 PM CST TODAY ACROSS
THE WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 35 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH
IN THE AFTERNOON...

...RED FLAG WARNING IN EFFECT 9 AM TO 6 PM CST FRIDAY ACROSS
THE WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 35 PERCENT. 

...FIRE WEATHER WATCH IN EFFECT SATURDAY ACROSS THE WESTERN FLORIDA
PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35
PERCENT...

.A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON. A DOME OF
COLD HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE
FRONT AND USHER DRIER AIR INTO THE AREA. AFTERNOON RELATIVE
HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA
PANHANDLE EACH DAY THURSDAY THROUGH SATURDAY. 

FLZ001>006-008-081100-
/O.UPG.KMOB.FW.A.0069.061208T1500Z-061209T0000Z/
/O.NEW.KMOB.FW.W.0085.061208T1500Z-061209T0000Z/
/O.NEW.KMOB.FW.A.0070.061209T1500Z-061210T0000Z/
/O.CON.KMOB.FW.W.0084.000000T0000Z-061207T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
327 PM CST THU DEC 7 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE CONTINUES A RED FLAG WARNING 
THROUGH 5 PM THIS AFTERNOON. A RED FLAG WARNING HAS ALSO BEEN ISSUED 
FROM 9 AM TO 6 PM CST FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN 
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING 
THROUGH SATURDAY AFTERNOON.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 6, 7:35 AM CST, 7 hours 11 minutes earlier.

Area forecast discussion, Dec 6, 7:35 AM CST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATE...CORRECTED TEXT...
NATIONAL WEATHER SERVICE MOBILE AL
735 AM CST WED DEC 6 2006

.UPDATE...WENT AHEAD AND UPDATED TEMP GRIDS FOR SAT MINS. CURRENT 06Z
GFS 300K SURFACES DEPICT MUCH MORE MIXING IN THE LOWER LEVELS
RESULTING IN MUCH LESS RADIATIVE COOLING. TEMPS HAVE BEEN ADJUSTED OR
RAISED ACCORDINGLY IN BOTH THE PFM AND ZFP. /32

&&

.PREV DISCUSSION... /ISSUED 430 AM CST WED DEC 6 2006/

SHORT TERM...A SHORT PERIOD WARM MODIFICATION OF TEMPS WILL BE NOTED
AS THE SURFACE RIDGE SLIDES A BIT FURTHER EAST THROUGH TONIGHT.
LIGHT WINDS AND JUST A FEW BATCHES OF CIRRUS ASSOCIATED WITH THE
UPPER JET STREAK OVER CENTRAL MISSISSIPPI AND ALABAMA PASSING
THROUGH.  /05

LONG TERM...(THURSDAY THROUGH TUESDAY). BY 12Z THU STRONG SFC FRONT
MOVES OFF MS/AL COAST WITH SOME HIGH BASED RESIDUAL MOISTURE MOSTLY
IN THE FORM OF MID TO HIGH CLOUDS LINGERING OVER THE WESTERN FLORIDA
PANHANDLE AND THE ADJACENT GULF WATERS. THIS CLOUDINESS PUSHES WELL
OFFSHORE BY 18Z THU GIVING WAY TO MOSTLY SUNNY SKIES AND COLD
TEMPERATURES LATE THU THROUGH EARLY SAT. IN THE WAKE OF THE MID TO
UPPER TROF...SFC HIGH PRESSURE BUILDS OVER MUCH OF THE SE CONUS AND
TN RIVER VALLEY GIVING WAY TO MOSTLY CLEAR SKIES AND NEAR SEASONABLE
TEMPS SAT AFTERNOON THROUGH EARLY NEXT WEEK. WEAK RIDGE ALOFT AND
HIGH PRES NEAR THE SFC MOVE OFF THE ATLC SEABOARD BY LATE SUN INTO
MON GIVING WAY TO A GENERAL EAST TO SOUTHEAST WIND FLOW OVER MUCH OF
THE CWFA LATE MON THROUGH TUE. RETURN FLOW WILL STEADILY INCREASE ON
TUES IN RESPONSE TO NEXT LONG WAVE TROF/SFC COLD FRONT APPROACHING
FROM THE WEST. LATEST LONG RANGE PROGGS DEPICT THIS NEXT SYSTEM TO
BE SOMEWHAT PROGRESSIVE WITH PLENTY OF MOISTURE TO WORK WITH GIVING
WAY TO WIDESPREAD PRECIP OVER MUCH OF THE REGION. WITH THIS HAVE
INTRODUCED SLIGHTLY HIGHER POPS IN THE LATER PART OF THE EXTENDED
PERIODS. BELIEVE AS WE APPROACH THIS TIME FRAME RAIN CHANCES WILL
LIKELY INCREASE AREA WIDE TUES THROUGH EARLY THU. WILL CONTINUE TO
LEAN TOWARDS THE CURRENT 00Z MEX GUIDANCE FOR TEMPS IN THE EXTENDED
PERIODS. /32

MARINE...HIGH PRESSURE CENTERED OVER SOUTHERN ALABAMA WILL MOVE EAST
TODAY. A COLD FRONT OVER THE CENTRAL PLAINS TODAY WILL MOVE
SOUTHEAST ACROSS THE GULF COASTAL WATERS EARLY THURSDAY.  STRONG
NORTHERLY WINDS AND ROUGH SEAS IN THE WAKE OF THE FRONT WILL
CONTINUE THROUGH FRIDAY.  THE WINDS WILL BECOME MORE EASTERLY OVER
THE WEEKEND AS HIGH PRESSURE BUILDS EAST TO THE ATLANTIC SEABOARD.
WE WILL LIKELY NEED SMALL CRAFT ADVISORIES BY FRIDAY MORNING.
/05

FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 40
PERCENT THIS AFTERNOON AND THURSDAY POSSIBLY REACHING 30 PERCENT IN
SOME INLAND AREAS OF OKALOOSA AND COASTAL WALTON COUNTIES. DURATION
CURRENTLY LOOKS TO BE THE LIMITING FACTOR FOR THESE REMOTE AREAS FOR
NOW. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED
FRI THROUGH SUN./32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      66  39  58  27 /  00  00  05  05
PENSACOLA   64  43  59  29 /  00  00  10  05
DESTIN      64  47  59  32 /  00  00  10  10
EVERGREEN   63  32  54  23 /  00  00  05  05
WAYNESBORO  63  35  54  20 /  00  00  00  05
CAMDEN      63  32  54  23 /  00  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 6, 5:30 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CST WED DEC 6 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
071100-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CST WED DEC 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL SWEEP SOUTH ACROSS THE REGION AFTER MIDNIGHT.
MOISTURE AHEAD OF THE FRONT IS LIMITED WITH NO RAIN OR THUNDERSTORMS
EXPECTED WITH THE FRONTAL PASSAGE.

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG OFFSHORE WINDS TO NEAR 30 KNOTS AND HAZARDOUS SEAS CAN BE
EXPECTED OVER THE GULF COASTAL WATERS IN THE WAKE OF THE COLD FRONT
THURSDAY AND FRIDAY.

A COLD ARCTIC AIRMASS WILL FILTER IN BEHIND THE FRONT THURSDAY NIGHT
INTO FRIDAY WITH SUB-FREEZING TEMPERATURES EXPECTED AS FAR SOUTH AS
THE GULF COAST.  A HARD FREEZE WILL BE POSSIBLE FOR MANY INLAND
LOCATIONS THURSDAY NIGHT AND AGAIN ON FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 2:46 PM CSTFire Weather WatchMOBWalton25 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.